|Dead or Alive ?
Aug 2, 2004
Hi ! I'm reader from Brazil also and I am + since 2000. I would like to know how many years do I have of life ? I'm a huge fan of Queer as folk TV Show and one character died cause his meds turn higher his bad cholesterol... Docs, I really sorry think of that, but there are many scientists around the world, and pharmaceutics industries searching for meds... It's quite impossible think that everyone cannot found the cure for this terrible disease !! I don't wanna die sooner because of this Ghost ! I think in death everyday of my life, it seems like this can happen at any moment.... I need a word of hope ! Please !! Thanks, and sorry for my drama and my English.
Response from Dr. Pierone
Hello and thanks for posting. The question about lifespan is one of the first and natural questions for someone diagnosed with HIV infection. I think that persons with HIV that have access to antiretroviral therapy can live a normal or very close to normal lifespan.
Two caveats though. The first is that the person must have some the ability to navigate the healthcare system and adhere to daily treatment (otherwise drug resistance develops). The second caveat is to be know when not to adhere to therapy that is be assertive enough to tell a doctor that this regimen is not right for my body and lets find something that will work and not make me sick in the process.
One of the most pervasive errors in HIV medicine in my opinion is continuing a toxic regimen because it is "working". It may be keeping viral replication under control, but if it causes the cholesterol level to increase to 300 and the triglycerides jump to 1000 it does not take a crystal ball to guess what is in store down the road. But some doctors (and patients too) will refuse to change a regimen under these circumstances because of unfounded fear that a new cocktail may not work.
So even though a cure for HIV does not appear imminent, we can certainly control the disease with medications that are getting better and safer. Good luck!
Emtriva+Sustiva+Viread... Food or no food?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.